100mg Sertraline: Is it possible is... - Anxiety Support

Anxiety Support
41,992 members43,799 posts

100mg Sertraline

Is it possible is completely stop using 100mg Sertraline daily after taking it for 10 plus years? I'm aware a doctor can help with tapering off, but worried about side affects. Thanks.

17 Replies
oldestnewest

Do not quit cold turkey. You need to taper under the supervision of a doctor. You need to taper very very slowly. This is not to be messed with... sorry to seem stern, it's just really important that you not just stop taking your medication.

3 likes
Reply

Thank you.

1 like
Reply

I agree with JAY ! Talk over with your doctor !

I do think it is possible . Have a plan in place , healthy coping skills to help with the transition and afterwards.

Good luck !

2 likes
Reply

Thank you.

Reply

I think it is a good idea to try without meds and see if the meds are needed or not !

I have done that and realized that I am not ready to be without medication yet.

My psychiatrist was very supportive !

1 like
Reply

What did u experience when you came off the med that made u think that u werent ready, if u dont mind me asking. Im currently on this med and eventually I want to come off. I wonder sometimes what the med is actually doing for me besides preventing anxiety and panic. Do u think you had more thoughts when u came off? Im very curious about this. Id like to eventually come down and take CBD oil as needed.

1 like
Reply

I felt great at first since the meds numb a lot of emotions !

Everything was more intense ( the positives) then when anxiety hit me the panic attacks were unbearable( I still have them but without medication is horrible ) . Low energy , very bad depression , crying spells etc

I had dizziness / off balance feeling for several months . All my tests were negative . After a few trips to the ER due to intense anxiety , I went back to Lexapro and my dizziness stopped !

Lexapro doesn’t make all my symptoms disappear but I can actually function with it.

I am considering trying Prozac but I am not sure yet .

2 likes
Reply

I had the same reaction I went back on Lexepro feel much calmer now, it’s a better drug than Prozac

3 likes
Reply

Have you try Prozac ?

Reply

Once, years ago. It made me vomit.

1 like
Reply

Thank you for sharing this foxglove. I really appreciate it❤

Anxiety has been part of my life for a few years now. Im blessed to be able to take time off from work to just focus on healing. To experience panic & anxiety is no joke. I wish I could snap my fingers & be done with it. Instead it takes a lot of work and energy. On the flip side, I thank God there is healing and a cure for this!

Have a good day fox. Thank u again!

❤🧡💛💚💙

Reply

Err NO! It takes time to come off......

Reply

Oddly enough, there are some people who can, but generally speaking, this is best discussed with a medical doctor and I would think their advice would be to taper down. Serotonin syndrome is rare, but very real. It isn't worth messing with.

If you've been on the medication for ten years, this is something that is very much built up in your system. Removing it completely from daily intake will be a bit of a throttle to your body and mind. By tapering and weening, you are far less likely to get harsh side effects of removing the drug from your previous regiment. Just some honesty...I would hate to hear of someone suffering from a cold turkey cut. Take care and I hope you're able to cut away slowly without issue.

1 like
Reply

Thank you.

Reply

Absolutely not, taper off properly and speak to a dr

1 like
Reply

Never stop taking meds without talking to your doctor. I weaned off of sertraline awhile back to take Lexapro biggest mistake I ever made. Anxiety was so bad taking lexapro felt like I was taking nothing. Went back to sertraline and felt 150% better. It works great for me. Good Luck!!

1 like
Reply

Hi the official advice is to stay on your meds until you have felt better for at least 6 months. Then like the others have said taper off very slowly. Good luck. x

1 like
Reply

You may also like...